MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown, not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Device evaluation: product evaluation was not performed because the product has not been received.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that one file for handling problem, haptic detached, iol partially delivered and stuck in cartridge was found.Although these complaint issues reported are related; the issues could not be confirmed.Therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had haptic broke in the cartridge while being injected in the patient's left eye.Lens did touch the patient.Lens was cut out with no damage and was replaced.No vitrectomy, sutures, enlarged incision, and no capsule tear.No post-op injuries are reported and a new lens was implanted.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: new information received that date of event was (b)(6) 2020.Therefore, updated section b3: date of event : (b)(6) 2020.Section d9.Device available for evaluation? yes returned to manufacturer on: 2/26/2021 section h3.Device returned to manufacturer? yes device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half (not separated), which is consistent with a lens that was handled during removal and replacement.A detached haptic was also observed, which can be attributed to handling and cannot be confirmed to be related to manufacturing.Based on the return condition of the lens no further evaluation could be performed.The complaint issue could not be confirmed and no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code 4631 for device removal and replacement was missing from the initial report.Section h6, health effect - impact code : 4631- device removal and replacement all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11325761
Report Number2648035-2021-07260
Device Sequence Number4140077
Product Code HQL
UDI-Device Identifier05050474531598
UDI-Public(01)05050474531598(17)220829
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model NumberZCB00
Device Catalogue NumberZCB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/10/2021
10/18/2022
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date04/07/2021
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown